Methotrexate side effects

rarenaud1
rarenaud1 Member Posts: 2
edited 29. Jun 2010, 16:21 in Living with Arthritis archive
Hi,
I am 34 and have just started to take methotrexate for PsA. I was wondering if anyone else experiences extreme tiredness and skin changes?
I do not know anyone else taking the drug and would like to hear from anyone who has any experience taking the drug.
Best wishes
Rachael :D

Comments

  • lindalegs
    lindalegs Member Posts: 5,371
    edited 30. Nov -1, 00:00
    Hi Rachael,

    Welcome to the Forum but also sorry you've had to find us :|

    I take Mtx but haven't noticed feeling tired with it. You might find your arthritis can generally make you feel exhausted, pain is very tiring, I know others on here will agree.

    Try to listen to your body and if you feel tired, have a rest, if you can you'll find it recharges your batteries.

    Luv Legs :)
  • sanmar63
    sanmar63 Member Posts: 117
    edited 30. Nov -1, 00:00
    rarenaud1 wrote:
    Hi,
    I am 34 and have just started to take methotrexate for PsA. I was wondering if anyone else experiences extreme tiredness and skin changes?
    I do not know anyone else taking the drug and would like to hear from anyone who has any experience taking the drug.
    Best wishes
    Rachael :D

    Hi Rachael,
    I've been taking MTX for about 8 weeks now, and Yes, it made me tired, especially the first few weeks, but I have to say that it Does get easier, and as for the skin, the only difference I've noticed is that I burn in the sun now, so have stocked up on factor 50!
    I hope this helps,
    Love, Sandra xxx
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Hello, I too have PA and I have been on injected meth for ages now. I don't have any side-effects from it usually, I think it's the arthrtitis that tires me. It is pretty active at the moment, despite all the drugs I'm swallowing/injecting to counter-act it. The humidity doesn't help the tiredness either! I wish you well. Dreamdaisy
  • kevlar
    kevlar Member Posts: 41
    edited 30. Nov -1, 00:00
    Hi Rachael,

    I have PsA as well, been on Methotrexate for 7 weeks now and suffered no ill effects at all.

    My Psoriasis seems to be improving, but it's difficult to tell at this early stage wether it's the MTX or just the normal cycling of the Psoriasis. The lovely weather could be helping.

    As you probably know it does come and go of it's own accord. They say it is stress related but if I get any more laid back I'll be horizontal!

    Go with the MTX, try not to worry and good luck to you.
  • woodbon
    woodbon Member Posts: 4,969
    edited 30. Nov -1, 00:00
    Hello, Just to say welcome to the site! I have oa, so can't offer much practical help, but its nice to see someone new has found us!
    Love Sue
  • psyart
    psyart Member Posts: 600
    edited 30. Nov -1, 00:00
    rarenaud1 wrote:
    Hi,
    I am 34 and have just started to take methotrexate for PsA. I was wondering if anyone else experiences extreme tiredness and skin changes?
    I do not know anyone else taking the drug and would like to hear from anyone who has any experience taking the drug.
    Best wishes
    Rachael :D

    hi - i have been on methx for 16months - tablets then injections - was on 20ml then down to 15ml and now on 10ml as cant tolerate the side effects!!! but not everyone suffers!! but my skin has changed - are you on folic acid for more that 1 day??? i take 2 tablets for 6 days a week - and have noticed the difference in my skin, nails and hair - slowly improving!!! yes I also get tired - but this does get better as you body gets use to it!!!! is it working for you??? it takes time I'm afraid - but we are always here to support you and dont be afraid to write how you feel on here - we all do!!!!

    louise and lots of hugs(((((((((((()))))))))))))))) xx
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    One thing I forgot: keep out of the sun, sunlight reacts with the meth (tablet or injected) and can cause a rash, which apparently is not a good thing. Use a good sunscreen too. DD
  • tillytop
    tillytop Member Posts: 3,460
    edited 30. Nov -1, 00:00
    Hi Rachael - and welcome from me too.
    As some of the other peeps have said, it may be the arthritis that is making you feel so very tired. Certainly I've sometimes found it hard to tell if it's the meds or the arthritis itself. If it is the arthritis, then hopefully the tiredness will improve as the drug starts to take effect.
    Really hope it works for you.
    Love Tilly x
  • carola
    carola Member Posts: 786
    edited 30. Nov -1, 00:00
    Hi Rachael

    Welcome to this site.

    Is it Psoriatic Arthritis you have? If so, then the skin thing can be a symptom of that rather than the Methotrexate?

    I take 20mg weekly of Methotrexate and in first couple of weeks I felt a bit spacey.

    I am more inclined to think that it is the Arthritis that is making you tired as really our immune system is confused working overtime fighting a battle that isn't there and therefore uses all our energy for that!

    Having said all that, obviusly I am no doctor so keep asking the medical folk question after question!

    Positive thoughts and hope you find some relief.
    Carol
  • breane
    breane Member Posts: 392
    edited 30. Nov -1, 00:00
    Hi,I have been on MTX for a few weeks now and after taking the second dose I came out in a rash on my arms. :( My GP said it was probably due to being out in the sun and he told me to use a 50 factor sun lotion before going out in the sun.Since using the factor 50 I've had no more problems with the rash.It seems MTX can react to sunshine and heat.However,since being on MTX I've noticed my skin has become dry.I've also become more tired although I think that's down to the arthritis itself. Breane. :)

Who's Online

19
DaveMac
DaveMac
Kaz18
Kaz18
+17 Guests